Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 448, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 1, 2012, 4:10 PM CDT for Clay County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 4:10 PM CDT (21:10 UTC)
- Expired
- Aug 1, 2012, 4:36 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:20 PM CDT | HAIL 1 | 5 Nw West Point, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WUUS54 KJAN 012110
SVRJAN
MSC025-012200-
/O.NEW.KJAN.SV.W.0448.120801T2110Z-120801T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
* UNTIL 500 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALA ALTO MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAVERLY AND TIBBEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3355 8853 3352 8855 3351 8867 3356 8868
3357 8885 3362 8891 3370 8884 3375 8871
3368 8871 3368 8849 3364 8851 3362 8851
3360 8847 3355 8849 3352 8847
TIME...MOT...LOC 2110Z 296DEG 6KT 3367 8870
$$
JA2 follow-up statements
324
WWUS54 KJAN 012125
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT WED AUG 1 2012
MSC025-012200-
/O.CON.KJAN.SV.W.0448.000000T0000Z-120801T2200Z/
CLAY MS-
425 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN CLAY COUNTY...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST
POINT MOVING SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY
AND TIBBEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3352 8847 3355 8853 3352 8855 3351 8867
3356 8868 3358 8885 3362 8886 3367 8882
3371 8872 3368 8871 3368 8849 3364 8851
3361 8850 3360 8847 3355 8849
TIME...MOT...LOC 2125Z 296DEG 6KT 3366 8867
$$080
WWUS54 KJAN 012136
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT WED AUG 1 2012
MSC025-012144-
/O.CAN.KJAN.SV.W.0448.000000T0000Z-120801T2200Z/
CLAY MS-
436 PM CDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST POINT BY 450 PM CDT...
WAVERLY AND TIBBEE BY 500 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
LAT...LON 3352 8847 3355 8853 3352 8855 3351 8867
3356 8868 3358 8885 3362 8886 3367 8882
3371 8872 3368 8871 3368 8849 3364 8851
3361 8850 3360 8847 3355 8849
TIME...MOT...LOC 2134Z 296DEG 6KT 3365 8865
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:43 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 1, 3:43 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED AUG 1 2012
.SHORT TERM...THIS WILL CONTINUE TO BE A CHALLENGING FORECAST OVER
THE NEXT FEW DAYS. CURRENTLY...A WEAK SHORT WAVE IS MOVING INTO THE
NORTHWESTERN PORTIONS OF THE AREA THIS AFTERNOON AND THIS IS KICKING
OFF SOME SCATTERED SHOWERS AND STORMS ALONG AND NORTH OF THE I-20
CORRIDOR. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE AND MOVE SOUTH
ACROSS THE AREA INTO THE EVENING. A FEW OF THESE STORMS COULD BE
STRONG TO SEVERE AS THERE IS SUFFICIENT INSTABILITY AND DECENT FLOW
PRESENT ACROSS THE AREA. THE GFS INDICATES A MORE VIGOROUS SHORT
WAVE MOVING SOUTHEAST ACROSS THE ARKLAMISS DURING THE OVERNIGHT
HOURS. THIS COMBINED WITH ABUNDANT MOISTURE WITH PWATS AROUND 2.2-2.4
INCHES SHOULD KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT
INTO THE MORNING HOURS.
THE GFS INCREASES HEIGHTS SOME ACROSS THE AREA DURING THE DAY ON
THURSDAY...ALONG WITH SOME DRIER AIR AT THE SURFACE. THERE WILL
CONTINUE TO BE SOME ONGOING CONVECTION IN THE SOUTH ASSOCIATED WITH
THE SHORT WAVE AS IT MOVES SOUTHEAST OF THE AREA...ALONG WITH
ISOLATED STORMS POSSIBLE ELSEWHERE. NORTHWEST FLOW WILL CONTINUE
THROUGH FRIDAY WITH SHORT WAVES CONTINUING TO MOVE THROUGH THE AREA.
THE TIMING OF THESE WAVES WILL CONTINUE TO BE TOUGH THROUGH THIS
PERIOD.
AS FAR AS THE HEAT GOES THE CURRENT EXCESSIVE HEAT WARNING AND HEAT
ADVISORY WILL REMAIN IN PLACE UNTIL 8 PM THIS EVENING. AFTER 8 PM WL
CARRY A HEAT ADVISORY WILL BE IN EFFECT FOR THE AREA WEST OF A LINE
FROM GREENWOOD TO YAZOO CITY TO NATCHEZ LINE. A HOT AND HUMID AIRMASS
WILL REMAIN OVER THE WESTERN PORTIONS OF THE ARKLAMISS REGION THROUGH
THURSDAY. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON
AND TONIGHT INTO THURSDAY SHOULD HELP REDUCE THE HEAT IN THE EAST.
HEAT INDEX VALUES OF 108 TO 111 CAN BE EXPECTED IN THE WEST FOR
SEVERAL HOURS THURSDAY AFTERNOON. DID NOT MAKE ANY CHANGES PAST
FRIDAY...SO WILL ATTACH THE PREVIOUS LONG TERM BELOW. /15/22/
.PREVIOUS LONG TERM...BY THE END OF THE WEEK THE NORTHERLY FLOW ALOFT
REGIME THAT'S BEEN IN PLACE WILL WEAKEN AS UPPER RIDGING TO OUR WEST
NOSES IN ACROSS THE ARKLAMISS IN RESPONSE TO A S/WV TROF DEPARTING
THE SE CONUS. THE RISK OF MCS ACTIVITY DIVING IN FROM THE NORTH WILL
LESSEN AS A RESULT...SHIFTING FOCUS TO MORE OF A DIURNAL
SHOWER/THUNDERSTORM PATTERN TYPICAL FOR THIS TIME OF YEAR. THE
OPPRESSIVE HEAT WE'VE BEEN DEALING WITH LOOKS TO EASE A BIT AS WELL
AND IT DOES NOT APPEAR ANY HEAT HEADLINES WILL BE NECESSARY HEADED
INTO THE WEEKEND... ALTHOUGH AREAS ACROSS THE DELTA MAY FLIRT WITH
CRITERIA ON FRIDAY.
RELATIVELY HIGHER RAIN CHANCES LOOK TO DEVELOP SUN/MON AS THE UPPER
RIDGE SHIFTS WEST AND A FRONTAL BOUNDARY ASSOCIATED WITH A CLIPPER
SYSTEM TRANSITING THE NORTHERN CONUS MOVES INTO THE TN VALLEY. IN
ADDITION...AN UPPER TROPOSPHERIC LOW OVER THE FAR SERN CONUS WILL
BEGIN TO SHIFT WEST WITH THE MODELS INDICATING A TRACK SOMEWHERE
ACROSS THE NORTHERN/CENTRAL GULF OF MEXICO. THE COMBINATION OF THESE
FEATURES WITH A WARM AND MOIST ATMOSPHERE IN PLACE SHOULD RESULT IN
DECENT SHOWER/THUNDERSTORM COVERAGE BOTH SUNDAY AND MONDAY
AFTERNOONS. TAME LAPSE RATES AND WEAK OVERALL FLOW SHOULD MITIGATE
THE RISK FOR SEVERE THUNDERSTORMS DURING THIS TIME BUT A FEW STRONG
STORMS IS CERTAINLY NOT OUT OF THE QUESTION. THE INCREASED CHANCE
FOR RAIN WILL HELP KEEP TEMPS A TAD COOLER DURING THIS TIME BUT
STILL EXPECTING READINGS TO COME IN ABOVE NORMAL AT MOST LOCALES.
HEADED INTO TUE/WED...THE GFS IS MUCH MORE AGGRESSIVE PUSHING DRIER
AIR IN WAKE OF THE FRONT INTO CENTRAL MS WHERE THE ECMWF HANGS THE
BOUNDARY UP ACROSS NORTHERN MS. DECIDED TO LEAN MORE ON THE ECMWF
SOLUTION WHICH MEANT A SLIGHT INCREASE IN OVERNIGHT LOWS FOR MON
NIGHT/TUE NIGHT. POPS WERE ADJUSTED A BIT...MOSTLY TO MAINTAIN AT
LEAST A SLIGHT CHANCE ACROSS ALL AREAS WITH BETTER RAIN CHANCES
FURTHER SOUTH. /BK/
&&
.AVIATION...ISO/SCT TSTMS ARE POSSIBLE THIS AFTN MAINLY EAST OF THE
MISSISSIPPI RIVER AND WITH THE GREATEST COVERAGE OVER THE NE.
GTR-MEI MAY SEE THE STRONGEST STORMS. HAVE INCLUDED VCTS AT MOST
SITES UNTIL 01-02Z. STORMS COULD CONTAIN LARGE HAIL AND GUSTY WINDS.
WL UTILIZE AMD TO SHOW THOSE IMPACTS IF/WHEN A STORM MAY THREATEN A
SITE. THIS ACTIVITY SHOULD END THIS EVENING BUT MODELS ARE
INDICATING ANOTHER CHANCE OF CONVECTION IN THE NORTH AFTER 06Z THU.
THIS ACTIVITY COULD SPREAD SOUTH ACROSS THE REMAINDER OF THE TAF
SITES THU MORNING. OTHERWISE...THERE MAY BE SOME SMALL PERIOD OF
MVFR VIS AROUND SUNRISE THU MORNING IN THE SOUTH. ISO/SCT TSTMS WL
BE POSSIBLE THU AFTN AGAIN IN THE NORTH AT LEAST. POSSIBLY IN THE
SOUTH AS WELL DEPENDING ON HOW OVERNIGHT/EARLY MORNING ACTIVITY
OCCURS. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 96 75 95 / 39 34 14 21
MERIDIAN 73 97 72 96 / 31 38 14 28
VICKSBURG 77 96 75 96 / 33 25 15 18
HATTIESBURG 75 96 74 97 / 30 53 17 23
NATCHEZ 76 95 75 94 / 22 30 15 15
GREENVILLE 77 98 75 95 / 46 28 17 27
GREENWOOD 75 97 74 95 / 50 27 18 31
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MSZ026>033-036>039-
043>046-048>052-054>058-061>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MSZ018-
019-025-034-035-040-041-047.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
MSZ018-019-025-034-035-040-041-047.
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR MSZ042-053-059-060.
LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023-025.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
LAZ007>009-015-016-023-025.
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR LAZ024-026.
AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ARZ074-
075.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
ARZ074-075.
&&
15/22Hazardous weather outlook, Aug 1, 3:09 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT WED AUG 1 2012 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035- 040>042-047-022015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 106 TO 111 DEGREES THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ026>033-036>039-043>046-048>052-054>058-061>066-072>074-022015- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 8PM THIS EVENING. HEAT INDICES HAVE REACHED THE 106 TO 110 DEGREE RANGE AGAIN THIS AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE MID TO UPPER 70S WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT OF THE DAY. PLEASE TAKE PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ024-026-MSZ053-059-060-022015- CATAHOULA-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 105 TO 108 DEGREES THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 1, 3:19 PM CDT, 51 minutes before
MSZ029-030-033-012050-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
319 PM CDT WED AUG 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT WED AUG 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF PHEBA AT 319 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN WEST CENTRAL CLAY...OKTIBBEHA AND EAST CENTRAL WEBSTER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3334 8890 3351 8909 3353 8909 3353 8912
3356 8915 3368 8899 3349 8871
TIME...MOT...LOC 2019Z 317DEG 10KT 3355 8899
JASpecial weather statement, Aug 1, 3:42 PM CDT, 28 minutes before
MSZ032-038-012110- WINSTON MS-CHOCTAW MS- 342 PM CDT WED AUG 1 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT WED AUG 1 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF LOUISVILLE AT 342 PM CDT...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN SOUTHEASTERN CHOCTAW AND CENTRAL WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3307 8885 3293 8907 3316 8924 3327 8907 TIME...MOT...LOC 2042Z 323DEG 8KT 3314 8909 JA
Special weather statement, Aug 1, 3:43 PM CDT, 27 minutes before
MSZ064-065-012115- JEFFERSON DAVIS MS-COVINGTON MS- 343 PM CDT WED AUG 1 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT WED AUG 1 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF LONE STAR AT 343 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN COVINGTON AND CENTRAL JEFFERSON DAVIS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 8955 3145 8983 3164 8984 3167 8963 TIME...MOT...LOC 2043Z 351DEG 7KT 3157 8971 CME
Local storm report, Aug 1, 4:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL PHEBA 33.58N 88.95W
08/01/2012 E0.88 INCH CLAY MS PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 23 min |
| Aug 1, 3:19 PM CDT | Special Weather Statement | JAN | Oktibbeha | 31 min |
| Aug 1, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 39 min |
| Aug 1, 3:42 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Aug 1, 3:43 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 32 min |
| Aug 1, 4:21 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 29 min |
| Aug 1, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 47 min |
| Aug 1, 4:47 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Aug 1, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 49 min |
| Aug 1, 4:59 PM CDT | Special Weather Statement | JAN | Webster | 41 min |
| Aug 1, 5:33 PM CDT | Flash Flood Warning | JAN | Choctaw, Winston | 117 min |
| Aug 1, 5:36 PM CDT | Special Weather Statement | JAN | Attala | 29 min |
| Aug 1, 6:36 PM CDT | Special Weather Statement | JAN | Leake | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.